# SDR FQAR20170419016

- Difficulty date: April 19, 2017
- Submitted: April 24, 2017
- Operation: General aviation
- Aircraft: N4140W
- Make and model: Piper PA-28-181
- Aircraft serial: 2843228
- Aircraft time: 17,664 hours
- Engine: Lyc O360A4M
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Oil Cooler
- Part number: 8000075
- Part serial: 10425481
- Condition: Leaking
- Location: Zone 200
- Part time: 1,989 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AT THE CONCLUSION OF THE FLIGHT, THE PILOTS INSPECTED THE AIRCRAFT AND SAW A MASSIVE OIL LEAK STREAKING DOWN THE LEFT SIDE OF THE AIRCRAFT. INSPECTION REVEALED THE ENGINE OIL COOLER HAD CRACKED IN THE PLEATS ON THE END AND WAS LEAKING OIL OVERBOARD, LOSING 4.5  QUARTS IN 2.5 HOURS; 2.5 QUARTS REMAINED IN THE ENGINE.
